Alert archive / South Carolina / Special Weather Statements in 2021

Special Weather Statement, NWS Charleston, SC

June 15, 2021Jasper County, South Carolina

NWS Charleston, SC issued this special weather statement at Jun 15, 2021, 7:09 PM EDT for Jasper County, South Carolina. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2021, 7:09 PM EDT (23:09 UTC)
Expired
Jun 15, 2021, 7:45 PM EDT
In force
36 min
Issued by
NWS Charleston, SC
Hail
0.88 in
Wind
55

County Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 42 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 7:31 PM EDTTSTM WND DMG1 Wnw Hardeeville, SCTHE PUBLIC REPORTED A TREE DOWN ON CHURCH ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 11.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2021-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1323 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2021-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1323 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
1170 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

701 
WWUS82 KCHS 152309
SPSCHS

Special Weather Statement
National Weather Service Charleston SC
709 PM EDT Tue Jun 15 2021

GAZ101-SCZ047-051-152345-
Effingham-Inland Jasper-Coastal Jasper-
709 PM EDT Tue Jun 15 2021

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM AND JASPER
COUNTIES...

At 709 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Rincon, or 7 miles southeast of Springfield,
moving east at 25 mph.

HAZARD...strong winds 45 to 55 mph and up to nickel sized hail.

SOURCE...Radar Indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light, unsecured objects. Minor hail damage to plants, 
         trees and crops is possible. Damage to windshields is 
         unlikely.

Some locations in the path of this storm include...
Springfield, Rincon, Hardeeville, Purysburgh, Ebenezer and Stillwell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3239 8130 3238 8096 3231 8097 3230 8100
      3226 8099 3224 8102 3220 8100 3218 8100
      3222 8114 3223 8115 3227 8131
TIME...MOT...LOC 2309Z 285DEG 20KT 3231 8121 

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

$$

ETM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Jun 15, 3:40 PM EDT, 3 hours 29 minutes earlier.

Area forecast discussion, Jun 15, 3:40 PM EDT, 3 hours 29 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
340 PM EDT Tue Jun 15 2021

.SYNOPSIS...
A cold front will move offshore tonight. High pressure will
build across the Southeast U.S on Wednesday and will remain
through Friday. Unsettled weather is expected this weekend into
early next week.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
Moderate confidence this period. Main concern is the threat for
a few severe storms later this afternoon and evening as a cold
front approaches and runs into a pinned sea breeze. Temperatures
have warmed into the lower to mid 90s inland with dewpoints
falling into the 60s most inland spots, although have increased
to around 80 near the Charleston County coast. This is leading
to heat indices of 105-110 degrees, which technically meets our
early season Heat Advisory criteria of 105 degrees but given the
limited coverage/duration we have opted to not issue an Advisory
at this time. Otherwise, the approaching cold front and
improving mid-upper level forcing will lead to higher
coverage/intensity of the showers and storms later this
afternoon into the evening. Although coverage will be limited
somewhat by the abundant dry air in place, especially in GA, any
storms that are able to develop could get quite strong given
the DCAPE over 1000 J/kg which means damaging wind gusts over 60
mph are possible. Abundant instability (SBCAPE over 4000 J/kg)
across the Charleston quad-county area along with mesoscale
boundary interactions from the sea/lake breezes, nearby
convection and even the strong moisture/instability gradient
between the coast and inland areas are expected to improve the
storm coverage a bit more than what would normally be expected
in such a scenario. The special 18Z CHS sounding indicated a
weak low-level inversion which will continue to mix out and allow
free convection to begin.

In the wake of the front tonight, winds will shift from the north-
northwest and drier air will move in ending the risk for any
lingering showers near midnight. Low temperatures should range
from the mid to upper 60s inland to mid 70s at the coast/over
Lake Moultrie.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
A cold front will stall south of the region Wednesday afternoon
while high pressure builds in behind it. Much drier air will be
present over the forecast area as high pressure builds in, with some
models showing mid-level RH values 15 to 40%. Forecast soundings
show a profound capping inversion each afternoon across the forecast
area, which would prevent any showers from forming, even with the
assistance of the sea breeze. However, there is a low chance of a
stray shower forming over southern GA where there is a hint of some
higher mid-level moisture transport. High temperatures will range
from the upper 80s in inland SC to the low 90s in inland GA, with
mid 80s along the beaches. Low temperatures will dip into the mid to
upper 60s inland and low 70s along the beaches.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
High pressure will slowly build away from the southeastern states
overnight Friday and into early Saturday. Low pressure, currently
located in the Bay of Campeche, is expected to approach the region
this weekend. Timing and placement of the low is very uncertain, and
models are not in agreement. However, it looks like deeper moisture
will reach the forecast region sometime Sunday which could bring
increased rain chances. High temperatures will generally be in
the upper 80s to low 90s and low temperatures in the 70s.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
A cold front will approach the area today and then move through
tonight. Breezy conditions are expected to develop ahead of the
front this afternoon with some showers and thunderstorms
possible, mainly later this afternoon through mid evening. The
best chances are at KCHS/KJZI compared to KSAV. VFR should then
prevail starting about midnight.

Extended Aviation Outlook: VFR.

&&

.MARINE...
Tonight: A cold front will push through the area after midnight with
a pre- frontal surge likely pushing gusts to 25-30 kt and seas
to 6 ft, mostly in the GA waters but also likely into the
southern SC nearshore waters. Thus, Small Craft Advisories are
out for these areas. Mariners should also be alert for some
strong storms likely moving offshore this evening, mostly north
of Edisto Beach, which could produce winds over 50 kt and large
hail.

Wednesday through Friday: No marine concerns for the period.
Northerly winds will prevail on Wednesday and Thursday, becoming
southerly on Friday. Winds will be less than 15 knots and seas 2 to
4 feet.

Saturday and Sunday: An area of low pressure currently located over
the Bay of Campeche will approach the region this weekend. This
will bring the risk of increased southwesterly winds and gusts.
There is much forecast uncertainty with the timing and
placement of the low. At this point conditions appear to stay
below Small Craft Advisory level.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...Small Craft Advisory until 8 AM EDT Wednesday for AMZ352-354-
     374.

&&

NEAR TERM...RJB
SHORT TERM...CPM
LONG TERM...CPM
AVIATION...CPM/RJB
MARINE...CPM/RJB
Hazardous weather outlook, Jun 15, 7:06 PM EDT, 3 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
706 PM EDT Tue Jun 15 2021

AMZ352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-042-047-048-
051-162315-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Jasper-Beaufort-Coastal Jasper-
706 PM EDT Tue Jun 15 2021

This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Georgia and southeast South Carolina.

.DAY ONE...Tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

AMZ330-350-SCZ043>045-049-050-052-162315-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Inland Colleton-Dorchester-Inland Berkeley-Coastal Colleton-
Charleston-Tidal Berkeley-
706 PM EDT Tue Jun 15 2021

...SEVERE THUNDERSTORM WATCH 274 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for Atlantic coastal waters and
southeast South Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

In the hours before

Special weather statement, Jun 15, 5:13 PM EDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Charleston SC
513 PM EDT Tue Jun 15 2021

SCZ045-050-052-152145-
Inland Berkeley-Tidal Berkeley-Charleston-
513 PM EDT Tue Jun 15 2021

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
BERKELEY COUNTIES...

At 513 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Crowfield Plantation, or near Goose Creek,
moving southeast at 30 mph.

HAZARD...strong winds 45 to 55 mph and up to nickel sized hail.

SOURCE...Radar Indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Minor hail damage to plants,
         trees and crops is possible. Damage to windshields is
         unlikely.

Some locations in the path of this storm include...
North Charleston, Mount Pleasant, Summerville, Goose Creek, Hanahan,
Naval Weapons Station Charleston, Ladson and Daniel Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3305 8017 3315 8007 3302 7969 3282 7988
TIME...MOT...LOC 2113Z 300DEG 26KT 3303 8003

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

ETM
Local storm report, Jun 15, 5:26 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
526 PM EDT TUE JUN 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             5 N SANGAREE            33.10N  80.13W
06/15/2021  E0.88 INCH       BERKELEY           SC   PUBLIC

            THE PUBLIC REPORTED NICKEL SIZE HAIL NEAR CANE BAY.

&&

EVENT NUMBER CHS2100246

DPB
Special weather statement, Jun 15, 5:44 PM EDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Charleston SC
544 PM EDT Tue Jun 15 2021

SCZ045-050-052-152215-
Inland Berkeley-Tidal Berkeley-Charleston-
544 PM EDT Tue Jun 15 2021

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
BERKELEY COUNTIES...

At 543 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Cainhoy, or near Daniel Island, moving east
at 25 mph.

HAZARD...strong winds 45 to 55 mph and up to penny sized hail.

SOURCE...Radar Indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Minor hail damage to plants,
         trees and crops is possible. Damage to windshields is
         unlikely.

Some locations in the path of this storm include...
North Charleston, Mount Pleasant, Goose Creek, Hanahan, Daniel
Island, Isle Of Palms, Sullivan's Island and Awendaw.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3288 7955 3275 7981 3290 7997 3304 7985
      3295 7952
TIME...MOT...LOC 2143Z 287DEG 24KT 3290 7985

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

ETM
Local storm report, Jun 15, 5:48 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
548 PM EDT TUE JUN 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0452 PM     HAIL             4 NE JEDBURG            33.11N  80.20W
06/15/2021  E0.75 INCH       BERKELEY           SC   BROADCAST MEDIA

            THE MEDIA RELAYED PICTURES SHOWING PENNY SIZE HAIL
            ALONG NEW HOPE DRIVE.

&&

EVENT NUMBER CHS2100247

DPB
Local storm report, Jun 15, 5:54 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
554 PM EDT TUE JUN 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HAIL             6 NNE JEDBURG           33.13N  80.21W
06/15/2021  M1.25 INCH       BERKELEY           SC   PUBLIC

            THE PUBLIC MEASURED HAIL THE SIZE OF A HALF DOLLAR
            COIN.

&&

EVENT NUMBER CHS2100248

DPB
Special weather statement, Jun 15, 7:09 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston SC
709 PM EDT Tue Jun 15 2021

GAZ101-SCZ047-051-152345-
Effingham-Inland Jasper-Coastal Jasper-
709 PM EDT Tue Jun 15 2021

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM AND JASPER
COUNTIES...

At 709 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Rincon, or 7 miles southeast of Springfield,
moving east at 25 mph.

HAZARD...strong winds 45 to 55 mph and up to nickel sized hail.

SOURCE...Radar Indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Minor hail damage to plants,
         trees and crops is possible. Damage to windshields is
         unlikely.

Some locations in the path of this storm include...
Springfield, Rincon, Hardeeville, Purysburgh, Ebenezer and Stillwell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3239 8130 3238 8096 3231 8097 3230 8100
      3226 8099 3224 8102 3220 8100 3218 8100
      3222 8114 3223 8115 3227 8131
TIME...MOT...LOC 2309Z 285DEG 20KT 3231 8121

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

ETM

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 2:54 AM EDTSmall Craft AdvisoryCHS28 hr
Jun 15, 4:27 PM EDTSpecial Weather StatementCHSBerkeley33 min
Jun 15, 4:37 PM EDTSevere Thunderstorm WarningCHSBerkeley, Dorchester38 min
Jun 15, 5:13 PM EDTSpecial Weather StatementCHSCharleston32 min
Jun 15, 5:44 PM EDTSpecial Weather StatementCHSCharleston31 min
Jun 15, 5:52 PM EDTSpecial Marine WarningCHS68 min
Jun 15, 6:27 PM EDTSpecial Marine WarningCHS63 min
Jun 15, 6:57 PM EDTSpecial Marine WarningCHS33 min
Jun 15, 7:00 PM EDTSevere Thunderstorm WarningCHSBerkeley45 min
Jun 15, 7:15 PM EDTSpecial Weather StatementCHSAllendale30 min
Jun 15, 7:26 PM EDTSpecial Marine WarningCHS64 min
Jun 15, 7:37 PM EDTSpecial Weather StatementCHSCharleston23 min
Jun 15, 7:42 PM EDTSpecial Marine WarningCHS2 hr
Jun 15, 7:43 PM EDTSpecial Weather StatementCHSCharleston32 min
Jun 15, 7:44 PM EDTSpecial Marine WarningCHS46 min
Jun 15, 7:46 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston59 min
Jun 15, 7:54 PM EDTSpecial Weather StatementCHSBerkeley36 min
Jun 15, 7:58 PM EDTAreal Flood AdvisoryCHSCharleston3 hr

Nearby

Special Weather Statements in South Carolina, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.